Flood, Madison
- When
- June 21, 9:05 AM CST to 10:00 PM CST
- Where
- Madison forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.533, -101.133
Heavy rain caused flooding along Shell Creek in Madison and Platte counties. Doppler radar estimated that 5 to 10 inches may have fallen over part of the drainage basin Monday night/early Tuesday morning the 20th and 21st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Heavy rain caused flooding along Shell Creek in Madison and Platte counties. Doppler radar estimated that 5 to 10 inches may have fallen over part of the drainage basin Monday night/early Tuesday morning the 20th and 21st. The flooding extended from near Meadow Grove southeast through Platte Center which caused the closure of Highways 45 near Newman Grove and 91 west of Lindsay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 2:20 AM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CDT TUE JUN 21 2005 .DISCUSSION... ONGOING MCS OVER NORTHERN PORTIONS OF THE CWA THIS MORNING WITH MODELS NOT APPEARING TO HAVE A VERY GOOD HANDLE ON THE SITUATION. LATEST RADAR TRENDS SHOW CONVECTION WORKING ITS WAY SLOWLY SOUTH ACROSS EASTERN NEBRASKA WITH UNCERTAINTY IN EXACTLY HOW FAR SOUTH SYSTEM MAY GO BEFORE DISSIPATING THIS MORNING. WILL LIKELY CARRY SOME CHANCE ACROSS THE SOUTH FOR AT LEAST FIRST PART OF THE MORNING. THE FOREMENTIONED CONVECTION WILL LIKELY ADD MORE UNCERTAINTY TO THE FORECAST TODAY REGARDING TEMPERATURES AND CLOUDS. HAVE INCREASED CLOUD COVER SOMEWHAT FOR TODAY BUT WILL CONTINUE TO KEEP HIGHS ON THE WARM SIDE FOR NOW. ANOTHER ROUND OF CONVECTION LOOKS POSSIBLE TONIGHT IF MODELS WORK OUT WITH COMPLEX COMING IN FROM THE NORTH AGAIN. HAVE ADDED SOME CHANCE POPS TO NORTH HALF OF CWA WITH SLGT CHANCE ACROSS THE SOUTH FOR TONIGHT WITH LINGERING CHANCE FOR EASTERN PARTS OF THE CWA WED MORNING. AFTER THIS A PERIOD OF DRY WEATHER INDICATED AS RIDGE BUILDS AHEAD OF NEXT WAVE AND SURFACE FRONT TAKES SHAPE OVER THE NORTHERN PLAINS. BOTH NAM AND GFS INDICATE FRONT COMING INTO THE AREA BY LATE THURSDAY WITH THE GFS LINGERING THE BOUNDRY NEARBY INTO THE WEEKEND. HAVE EXPANDED POPS ACROSS THE CWA DURING THIS TIME BASED ON THIS SOLUTION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CDT TUE JUN 21 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL GRADUALLY END ACROSS THE AREA THIS MORNING. SOME SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE OVER PARTS OF SOUTHEAST NEBRASKA DURING THIS TIME. MORE THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT WITH STORMS DEVELOPING OVER THE DAKOTAS AND MOVING SOUTHEAST INTO THE AREA. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND HAIL ALONG WITH HEAVY RAIN. SOME FLOODING IS LIKELY THIS MORNING IN PARTS OF MADISON AND PLATTE COUNTIES IN EASTERN NEBRASKA FROM HEAVY RAIN RECEIVED OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH SATURDAY AS A NEW COLD FRONT MOVES INTO THE REGION. LATER OUTLOOKS WILL ADDRESS THE STRENGTH AND COVERAGE OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL N COLERIDGE 42.51N 97.21W
06/20/2005 1.00 INCH CEDAR NE CO-OP OBSERVER
&&
KLISHThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457003, 5457004.